Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 650, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 23, 2011, 3:28 PM CDT for Hinds County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 23, 2011, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2683 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS54 KJAN 232028
SVRJAN
MSC049-232115-
/O.NEW.KJAN.SV.W.0650.110823T2028Z-110823T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BYRAM...
* UNTIL 415 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RAYMOND MOVING EAST AT 5 MPH.
ANOTHER SEVERE THUNDERSTORM WAS OVER SOUTH JACKSON JUST NORTHEAST
OF BYRAM...NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3211 9034 3229 9045 3229 9016 3225 9020
3223 9020 3223 9019 3219 9020 3218 9024
3215 9026 3215 9024 3211 9025 3210 9024
TIME...MOT...LOC 2027Z 273DEG 6KT 3221 9044
$$
AEG1 follow-up statement
666
WWUS54 KJAN 232053
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT TUE AUG 23 2011
MSC049-232115-
/O.CON.KJAN.SV.W.0650.000000T0000Z-110823T2115Z/
HINDS MS-
353 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR EAST CENTRAL HINDS COUNTY...
AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BYRAM MOVING SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAYMOND
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3211 9034 3229 9045 3229 9016 3225 9020
3223 9020 3223 9019 3219 9020 3218 9024
3215 9026 3215 9024 3211 9025 3210 9024
TIME...MOT...LOC 2053Z 053DEG 8KT 3223 9031
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:10 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Aug 23, 10:10 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT TUE AUG 23 2011
.UPDATE...WARM AND HUMID CONDITIONS ARE BEING OBSERVED OVER THE
ARKLAMISS THIS MORNING AS THE ANTICIPATED DRY AIR REMAINS NORTHEAST
OF OUR CWA. DEW POINTS WERE RUNNING A FEW DEGREES WARMER THIS
MORNING THAN EXPECTED AND THE TOTAL BLENDED PW PRODUCT STILL SHOWED
TWO INCH AND GREATER PWS CONTINUING OVER THE SW HALF OF OUR AREA.
ANOTHER WEAK SHORTWAVE WAS NOTED OVER THE OZARKS SPARKING
CONVECTION. THE GFS SIGNIFICANTLY WEAKENS THIS WAVE AS IT DROPS INTO
OUR CWA BY EVENING. THE NAM REMAINED A LITTLE STRONGER WITH THE
FEATURE. HARD TO FIND ANY WEAK FRONTAL BOUNDARY ACROSS OUR CWA THIS
MORNING BUT A SURFACE RIDGE AXIS WAS NOTED STRETCHING INTO OUR
NORTHEAST ZONES FROM THE HIGH CENTERED OVER THE MID ATLANTIC
SEABOARD. WATER VAPOR IMAGERY/RUC ANALYSIS STILL SHOWED NW FLOW
ALOFT OVER OUR CWA AS THE LARGE MID LEVEL HIGH REMAINS OVER THE
SOUTHERN ROCKIES AND SOUTHERN PLAINS REGION. HAVE INCREASED THE AREA
OF POPS TODAY TOWARD THE NORTHEAST TO INCLUDE MOST OF CENTRAL
MISSISSIPPI AS AFTERNOON AND EVENING STORMS LOOK TO DEVELOP OVER THE
SW TWO THIRDS OF THE CWA. LOCAL WET MICRO BURST CHECKLIST SHOWED
GOOD POTENTIAL SO WL CONTINUE MENTION IN HWO TODAY. ELSE...THE HEAT
ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. /22/
&&
.AVIATION...VFR CONDS TO PERSIST THRU THE AFTN AND INTO THIS
EVENING. SCATTERED SHWRS/TSTMS WILL DEVELOP AFTER 18Z TODAY ALONG
AND WEST OF THE MS RIVER...WITH ISOLD ACTIVITY EXPECTED ACROSS SRN
MS. ELSEWHERE THE CHANCES FOR ANY CONVECTION APPEAR RATHER LIMITED.
SFC WINDS TODAY WILL REMAIN LGT...AND FOR THE MOST PART VRB IN
DIRECTION. GUSTY CONDS/LOW LEVEL TURB CAN BE XPCTD INVOF OF ANY
SHWRS/STORMS. HIGH HEAT AND HUMIDITY CONTINUES TO BE AN ISSUE AND
DENSITY ALTITUDE CHECKS ARE ADVISED. OVRNGT...SHWR ACTIVITY WILL
WANE FOLLOWED BY THE POSSIBILITY OF MVFR VSBY RESTRICTIONS AT
JAN/GLH/HBG 09-13Z. /BK/
&&
.PREV DISCUSSION... /ISSUED 335 AM CDT TUE AUG 23 2011/
SHORT TERM(TODAY THROUGH WEDNESDAY NIGHT)
THE PRIMARY CONCERNS FOR THE SHORT TERM WILL BE THE DRYER AIR COMING
INTO THE REGION FROM THE NORTHEAST...ALONG WITH SUBTLE DISTURBANCES
CROSSING THE REGION IN NORTHERLY FLOW NEAR A DIFFUSED WEAK FRONTAL
BOUNDARY. THIS WILL CONFINED OUR CHANCES OF RAIN GENERALLY SOUTHWEST
OF THE HIGHWAY 49 CORRIDOR FOR TODAY AND THE SOUTHWEST QUARTER OF
THE REGION FOR WEDNESDAY. A BACKDOOR TYPE OF WEAK FRONT AS WELL AS
ITS AFFECT ON NIGHTLY LOWS IN THE EAST HALF OF THE REGION.
LATEST SATELLITE IMAGERY SHOWED THE OLD MEAN RIDGE OVER THE CENTRAL
ROCKIES TO THE SOUTHERN PLAINS...WHICH PUT THE ARKLAMISS REGION
UNDER NORTHWEST FLOW ALOFT. A WEAK DIFFUSED FRONTAL BOUNDARY WAS
OBSERVED ACROSS THE REGION.
FOR TODAY AND TONIGHT...NORTHWEST FLOW REGIME ALOFT WILL CONTINUE
WITH A WEAK DISTURBANCE CROSSING THE REGION FROM THE NORTHWEST. THE
MAIN AXIS OF CONVECTIVELY UNSTABLE AIR WILL BE ALONG AND WEST OF THE
WEAK BOUNDARY...WHICH WILL BRING IT NEAR THE HIGHWAY 49 CORRIDOR.
NATIONAL WRF AND MOST OF THE SHORT TERM MODELS DO NOT SHOW MUCH
ACTIVITY FOR TODAY. THE NAM POPS WERE IN THE 30-40 POPS RANGE. OPTED
TO GO WITH A COMPROMISE OF DRYER GFS AND WETTER NAM POPS WITH THE
BEST LOWER POPS WILL BE GENERALLY ALONG AND WEST OF THE MS RIVER.
THERE WILL BE ENOUGH INSTABILITY FOR A FEW STRONG STORMS GENERALLY
WEST AND SOUTHWEST OF THE WEAK BOUNDARY FOR GUSTY WINDS OF 50 MPH.
WILL MENTION THAT IN THE HWO. WILL CONTINUE HEAT ADVISORY FOR THE
SOUTHWEST HALF UNTIL 7 PM TODAY. EXPECT THE CONVECTIVE ACTIVITY TO
LINGER UNTIL AFTER DARK. HIGHS WILL BE IN THE UPPER 90S TO 100.
FAVORED THE SLIGHTLY WARMER NAM GUIDANCE WITH SOME MINOR ADJUSTMENTS.
LOWS FOR TONIGHT WILL BE IN THE LOWER TO MIDDLE 70S. THE MIDDLE 70S
WILL BE GENERALLY ALONG AND WEST OF HIGHWAY 49.
FOR WEDNESDAY AND WEDNESDAY NIGHT...
THE FRONTAL BOUNDARY WILL WASH OUT AS ANOTHER WEAK DISTURBANCE COMES
DOWN THE REGION. THE BEST PRECIPITABLE WATER WILL BE GENERALLY ALONG
AND WEST OF THE MISSISSIPPI RIVER. SHORT RANGE MODELS DOES NOT SHOW
MUCH EXPECTED SHOWER ACTIVITY FOR THE REGION. SO ADJUSTED CURRENT
FORECAST POPS BY PUTTING ISOLATED POPS IN THE WEST AND
SOUTHWEST...WHERE THE BEST PRECIPITABLE WATER AND INSTABILITY WILL
BE LOCATED. HIGHS WILL BE IN THE UPPER 90S TO AROUND 100...WHICH IS
CLOSE TO GMOS GUIDANCE. HEAT INDEXES WILL BE AROUND 105 TO 110 IN
THE WEST HALF OF THE REGION...WHICH MAY REQUIRE MORE HEAT ADVISORIES
FOR WEDNESDAY. ANOTHER DISTURBANCE WILL APPROACH THE REGION FOR
WEDNESDAY NIGHT...WHICH WILL BRING SOME CONVECTION IN THE
NORTHWEST...WHILE THE DEPARTING DISTURBANCE WILL ALLOW SOME ACTIVITY
TO LINGER IN THE SOUTHWEST. LOWS WILL RANGE FROM THE LOWER TO MIDDLE
70S. WENT CLOSE TO MAV GUIDANCE./17/
LONG TERM...(THURSDAY THROUGH TUESDAY.)
NOT MUCH HAS CHANGED ON THE MED RANGE/LONG TERM AS THE GENERAL
WEATHER FOR OUR AREA LOOKS TO REMAIN HOT/WARM AND MOSTLY PRECIP
FREE. THE PATTERN WILL BE CONTROLLED BY THE LARGE UPPER RIDGE
CENTERED TO OUR WEST WITH THE CWA LOCATED ON THE EASTERN PERIPHERY.
GENERAL NW FLOW WILL PREVAIL WHICH DOES KEEP THE DOOR OPEN FOR SOME
POTENTIAL SURPRISE IN THE PRECIP DEPARTMENT. HOWEVER...MODELS ARE
NOT INDICATING MUCH IN THE WAY OF STORM COMPLEX DEVELOPMENT AS THE
MEAN ATMS MOISTURE WILL BE A BIT LOWER FOR THU/FRI. ACTUALLY...BY
FRI...A WEAK SFC FRONT LOOKS TO PUSH INTO THE AREA. THIS WILL BRING
DRIER AIR INTO THE AREA AND REALLY LIMIT ANY PRECIP POTENTIAL FROM
FRI AFTERNOON THROUGH THE WEEKEND. THIS WEAK FRONT MAY ALSO TAKE THE
EDGE OFF THE REALLY HOT TEMPS. AT THIS TIME...THU LOOKS TO BE VERY
HOT AS THE CWA WILL BE LOCATED IN THE LOW LEVEL THERMAL AXIS JUST
AHEAD OF THE SFC FRONT. DUE TO THIS...WILL FOLLOW THE NAM GUID MORE
WHICH ADVERTISES MORE TRIPLE DIGIT READINGS. BY FRI...THE SFC
FRONTAL FEATURE WILL BE MORE INTO THE CWA AND THE LOW LEVEL THERMAL
AXIS WILL SHIFT SOUTH. EVEN IN THE WAKE OF THE SFC FRONT...WE MAY
SEE READINGS DROP OFF AD BIT...BUT TEMPS WILL REMAIN ABV AVG AND I
HAVE OPTED TO RAISE MAX TEMPS ABV FORECAST GUID VALUES BY SEVERAL
DEGREES FOR ALL OF THE PERIODS SAT-TUE. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 100 75 100 74 / 13 9 10 10
MERIDIAN 99 73 98 70 / 9 9 7 4
VICKSBURG 100 74 100 72 / 26 16 12 13
HATTIESBURG 100 75 100 74 / 19 15 13 12
NATCHEZ 97 75 98 74 / 26 16 17 19
GREENVILLE 100 74 100 75 / 26 16 13 18
GREENWOOD 98 74 99 74 / 13 6 8 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-019-034-035-040>043-047>049-053>055-059>065-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015-016-023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
22/BMK/17/CMEHazardous weather outlook, Aug 23, 2:51 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CDT TUE AUG 23 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043- 047>049-053>055-059>064-072-242000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION- 251 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM WEDNESDAY EVENING. HEAT INDICES WILL PEAK BETWEEN 106 AND 111 DEGREES THIS AFTERNOON...AS WELL AS WEDNESDAY AFTERNOON. RESIDENTS SHOULD PREPARE FOR THE OPPRESSIVE HEAT. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY ALONG AND WEST OF HIGHWAY 49. ADDITIONAL STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THIS AREA WEDNESDAY AFTERNOON AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ025>033-036>039-044>046-050>052-056>058-065-066-073-074-242000- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR- FORREST- 251 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY HEAT INDEX VALUES WILL RANGE FROM BETWEEN 100 AND 105 DEGREES THIS AFTERNOON...AND AGAIN ON WEDNESDAY AFTERNOON. OTHERWISE...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS OF 50 MPH WILL BE POSSIBLE THROUGH EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Aug 23, 2:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 W BROOKHAVEN 31.58N 90.53W
08/23/2011 E0.88 INCH LINCOLN MS PUBLIC
&&
GERARDSpecial weather statement, Aug 23, 2:56 PM CDT, 32 minutes before
MSZ018-232025-
BOLIVAR MS-
256 PM CDT TUE AUG 23 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE AUG 23 2011
...STRONG THUNDERSTORM OVER NORTHERN BOLIVAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF SHELBY AT 256 PM
CDT...MOVING SOUTH AT 5 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3403 9067 3387 9066 3377 9084 3402 9091
3412 9074
TIME...MOT...LOC 1956Z 006DEG 4KT 3400 9078
AEGSpecial weather statement, Aug 23, 3:00 PM CDT, 28 minutes before
MSZ048-049-232030- RANKIN MS-HINDS MS- 300 PM CDT TUE AUG 23 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE AUG 23 2011 ...STRONG STORM DEVELOPING OVER SOUTHWEST RANKIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF FLORENCE AT 300 PM CDT...MOVING NORTHEAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN HINDS AND SOUTHWESTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3228 9027 3226 9001 3205 9011 3205 9034 TIME...MOT...LOC 2000Z 203DEG 10KT 3216 9017 AEG
Special weather statement, Aug 23, 3:07 PM CDT, 21 minutes before
MSZ048-232035- HINDS MS- 307 PM CDT TUE AUG 23 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT TUE AUG 23 2011 ...STRONG STORMS CONTINUE OVER SOUTHWEST HINDS COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF DRY GROVE AT 307 PM CDT...MOVING SOUTHEAST AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3205 9038 3205 9070 3226 9070 3228 9042 TIME...MOT...LOC 2007Z 296DEG 4KT 3217 9053 AEG
Special weather statement, Aug 23, 3:15 PM CDT, 13 minutes before
ARZ075-LAZ007-008-232045- CHICOT AR-MOREHOUSE LA-WEST CARROLL LA- 315 PM CDT TUE AUG 23 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT TUE AUG 23 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 2 MILES NORTHWEST OF KILBOURNE AT 315 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN SOUTHWESTERN CHICOT COUNTY...AND NORTHERN WEST CARROLL AND EXTREME NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3310 9145 3310 9123 3293 9131 3293 9146 TIME...MOT...LOC 2015Z 026DEG 2KT 3301 9135 AEG
Special weather statement, Aug 23, 3:17 PM CDT, 11 minutes before
MSZ048-049-232050- RANKIN MS-HINDS MS- 317 PM CDT TUE AUG 23 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT TUE AUG 23 2011 ...STRONG STORM DEVELOPING OVER SOUTH JACKSON... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF DOWNTOWN JACKSON AT 318 PM CDT. THE STORM WAS NEARLY STATIONARY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CENTRAL HINDS AND WEST CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3214 9036 3238 9035 3238 9013 3211 9012 TIME...MOT...LOC 2018Z 095DEG 1KT 3227 9024 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:11 PM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| Aug 23, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 18 min |
| Aug 23, 2:16 PM CDT | Special Weather Statement | JAN | Lincoln | 59 min |
| Aug 23, 2:19 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 19 min |
| Aug 23, 2:40 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 23, 2:56 PM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Aug 23, 3:00 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 23, 3:07 PM CDT | Special Weather Statement | JAN | Hinds | 28 min |
| Aug 23, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
| Aug 23, 3:17 PM CDT | Special Weather Statement | JAN | Hinds | 33 min |
| Aug 23, 3:40 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Aug 23, 6:00 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.